Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Experiencing blackouts, fainting spells, memory loss, muscles and joint pain. What does these symptoms indicate?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I was wondering if you could help me please, for nearly two years I have been experiencing blackouts, fainting spells, memory loss, muscles and joint pain mainly in my wrists and shoulders, extreme tiredness even after doing the littlest of things, disturbed sleep, even when I sleep I do not feel refreshed, sensitive to light, excess sweating and sensitive to temputures.
I've had my heart investigated and everything was clear, I have an mri, xray, nerve test on my wrists and they can't find anything that is causing me that much pain, I've had an tilt test and also a mri on my head but everything was clear.
I'm now off work with depression as I'm so fed up with not having a reason why I've having these symptoms.
Posted Fri, 27 Sep 2013 in Brain and Spine
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Symptoms are related to depression.

Detailed Answer:
Thanks for posting your query.
From your description, it is clear that you have following symptoms:
• Depression.
• fatigue.
Joint pains.
• frequent memory loss.
• Blackouts, sensitivity to temperature and light.

All these are symptoms of depression and need attention. These can be exacerbated by hormonal problems like thyroid disturbance. Depression is not always situational (because of stress). Many times it is biological due to biochemical changes in brain. Your depression appears to biological to me due to its severity.

Before prescription, physical examination and laboratory examination is needed to rule out physical causes of depression. Mental status examination is also necessary to assess severity of depression. Apart from that anti depressants are prescription drugs, so in person consultation with psychiatrist is necessary for treatment.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor